Patient safety alert – Risk of severe harm or death when desmopressin is omitted or delayed in patients with cranial diabetes insipidus

February 24, 2016

Source:  NHS England

Follow this link for item

Date of publication: February 2016

Publication type:  Safety alert

In a nutshell:  A patient safety alert has been issued by NHS England to raise awareness of the risk of severe dehydration and death caused by an omission or delay of desmopressin in patients with cranial diabetes insipidus.

Following reports of patient safety incidents caused by an omission or delay in the provision of desmopressin, providers of NHS care are asked to consider if immediate action needs to be taken locally to raise awareness and reduce the risk of these incidents from occurring. The main themes identified as causes include a lack of awareness of the critical nature of desmopressin amongst medical, pharmacy and nursing staff; and poor availability of the medication within inpatient clinical areas.

Length of publication:   1 webpage


Safety of antidiabetes medications: an update

October 28, 2015

Source:  Clinical Pharmacology & Therapeutics 98/2 pp. 185–195

Follow this link for abstract

Date of publicationAugust 2015

Publication type:  Journal article

In a nutshell:  In this paper, recent clinical studies addressing safety profiles of antidiabetes medications are reviewed. New prospective and population-based studies continue to indicate that the benefits of improved glucose control outweigh the risks associated with antidiabetes medications in most patients with type 2 diabetes.

Length of Publication:  11 pages

Some important notes: Please contact your local NHS Library for the full text of the article. Follow this link to find your local NHS Library